Alert archive / Tennessee / Flash Flood Warnings in 2014

Flash Flood Warning 134, NWS Memphis, TN

September 11, 2014Fayette County, Shelby County, Tennessee; DeSoto County, Mississippi; Crittenden County, Arkansas

NWS Memphis, TN issued this flash flood warning at Sep 11, 2014, 6:54 AM CDT for Fayette County, Shelby County, Tennessee; DeSoto County, Mississippi; Crittenden County, Arkansas. It was in force for 7 hr. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 11, 2014, 6:54 AM CDT (11:54 UTC)
Expired
Sep 11, 2014, 2:00 PM CDT
In force
7 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Crittenden County, AR, DeSoto County, MS, Fayette County, TN, Shelby County, TN

What was reported inside it

TimeReportWhereRemark
Sep 11, 7:40 AM CDTFLASH FLOODGermantown, TNSIDE STREETS FLOODED NEAR FARMINGTON ELEMENTARY.
Sep 11, 7:42 AM CDTFLASH FLOOD5 N Memphis, TNMAJOR FLOODING AT FRAYSER BLVD AND OVERTON CROSSING
Sep 11, 8:18 AM CDTFLASH FLOOD5 N Memphis, TNMEMPHIS FIRE DEPT IS CALLING FOR BOATS TO RESCUE PEOPLE TRAPPED IN HOUSES ON MOUNT TERRACE DUE TO FLOODING.
Sep 11, 9:30 AM CDTHEAVY RAIN 3.13 Se Horn Lake, MS3.10 INCHES OF RAIN WITH MINOR FLOODING IN VARIOUS LOCATIONS.
Sep 11, 10:45 AM CDTFLASH FLOODCedarview, MSFOUR HOMES HAVE SEWAGE BACKUP INTO HOUSES.
Sep 11, 11:30 AM CDTFLASH FLOODHorn Lake, MS6 TO 7 INCHES OF WATER IN THE PARKING LOT OF A BUSINESS LOCATED AT 601 EXPRESSWAY DRIVE IN HORN LAKE.
Sep 11, 11:30 AM CDTHEAVY RAIN 0Whitehaven, TNVERY HEAVY RAIN CAUSED A 20 FOOT HOLE IN THE FLAT ROOF OF SOUTHLAND MALL LOCATED ON SHELBY DRIVE BETWEEN INTERSTATE 55 AND HIGHWAY 51.
Sep 11, 11:45 AM CDTHEAVY RAIN 9E Southaven, MSREPORTS FROM THE PUBLIC OF 9 INCHES OF RAINFALL BETWEEN THE TOWNS OF OLIVE BRANCH AND SOUTHAVEN...CLOSER TO SOUTHAVEN.
Sep 11, 12:16 PM CDTHEAVY RAIN 6.73 Se Horn Lake, MS6.70 INCHES OF RAIN WITH MINOR FLOODING ALONG HWY 51, CHURCH RD, NAIL RD, STAR LANDING RD.
Sep 11, 12:20 PM CDTFLASH FLOODSouthaven, MSSAVANNAH CREEK APARTMENT COMPLEX FLOODED. WATER IN PARKING LOT COVERED CARS. MANY APARTMENTS FLOODED. RESCUE HELPED BY U.S. COAST GUARD.
Sep 11, 12:30 PM CDTFLASH FLOODHorn Lake, MSPARKING LOT FLOODED AT DELTA TECH COLLEGE.
Sep 11, 1:00 PM CDTFLASH FLOODOlive Branch, MSIN THE SPRING VALLEY SUBDIVISION OF OLIVE BRANCH A 15 FOOT GAPING HOLE APPEARED IN ROAD AFTER BEING UNDER WATER FORM FLOODING RAIN FALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 11.9 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2014-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1702 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2014-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1702 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

113 
WGUS54 KMEG 111154
FFWMEG
ARC035-MSC033-TNC047-157-111500-
/O.NEW.KMEG.FF.W.0134.140911T1154Z-140911T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
654 AM CDT THU SEP 11 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 1000 AM CDT

* AT 654 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL
  PRODUCE AN ADDITIONAL 2 TO 4 INCHES OF RAIN OVER THE NEXT 3 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAGRANGE...
  COLLIERVILLE...DOWNTOWN MEMPHIS...GERMANTOWN...MIDTOWN MEMPHIS...
  SOUTHEAST MEMPHIS...SOUTHWEST MEMPHIS...WHITEHAVEN...LAKE
  CORMORANT...EUDORA...HORN LAKE...LYNCHBURG...OLIVE BRANCH AND
  SOUTHAVEN.

 THIS WARNING ALSO INCLUDES AREAS NEAR LAKE MCKELLAR AND WAPANOCCA
  LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3524 9034 3526 9020 3518 9008 3519 8919
      3500 8920 3500 8972 3490 8973 3483 9015
      3484 9020 3486 9021 3488 9041 3514 9040
      3515 9042 3519 9042

$$
4 follow-up statements
525 
WGUS74 KMEG 111224
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
724 AM CDT THU SEP 11 2014

ARC035-MSC033-TNC047-157-111500-
/O.CON.KMEG.FF.W.0134.000000T0000Z-140911T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DESOTO MS-SHELBY TN-FAYETTE TN-CRITTENDEN AR-
724 AM CDT THU SEP 11 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHERN CRITTENDEN...SOUTHERN FAYETTE...SOUTHERN SHELBY AND NORTHERN
DESOTO COUNTIES...

AT 724 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 2 TO 4 INCHES OF RAIN OVER THE NEXT 3 HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAGRANGE...
COLLIERVILLE...DOWNTOWN MEMPHIS...GERMANTOWN...MIDTOWN MEMPHIS...
SOUTHEAST MEMPHIS...SOUTHWEST MEMPHIS...WHITEHAVEN...LAKE
CORMORANT...EUDORA...HORN LAKE...LYNCHBURG...OLIVE BRANCH...
SOUTHAVEN...WALLS...CRAWFORDSVILLE...EDMONDSON...HORSESHOE LAKE...
JENNETTE...MARION...PINCKNEY...SIMSBORO...SUNSET...WEST MEMPHIS...
CORDOVA AND T O FULLER STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3524 9034 3526 9020 3518 9008 3519 8919
      3500 8920 3500 8972 3490 8973 3483 9015
      3484 9020 3486 9021 3488 9041 3514 9040
      3515 9042 3519 9042

$$
910 
WGUS74 KMEG 111344
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
844 AM CDT THU SEP 11 2014

ARC035-111351-
/O.CAN.KMEG.FF.W.0134.000000T0000Z-140911T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRITTENDEN AR-
844 AM CDT THU SEP 11 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN CRITTENDEN
COUNTY...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3484 9014 3485 9021 3494 9015 3498 9011
      3505 9007 3512 9004 3516 9000 3519 8919
      3500 8920 3500 8972 3490 8973 3483 9015
      3483 9016

$$

MSC033-TNC047-157-111500-
/O.CON.KMEG.FF.W.0134.000000T0000Z-140911T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DESOTO MS-SHELBY TN-FAYETTE TN-
844 AM CDT THU SEP 11 2014

...FLASH FLOOD EMERGENCY FOR FAYETTE...SHELBY AND DESOTO COUNTIES...

THIS IS A FLASH FLOOD EMERGENCY FOR FAYETTE...SHELBY AND DESOTO
COUNTIES.

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHERN FAYETTE...SOUTHERN SHELBY AND NORTHERN DESOTO COUNTIES...

AT 841 AM CDT...DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL 
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLLIERVILLE...GERMANTOWN...HORN LAKE...OLIVE BRANCH...SOUTHAVEN AND
CORDOVA.

THERE ARE MULITPLE REPORTS OF FLASH FLOODING ACROSS THE AREA. 

AREA RIVERS ARE RISING RAPIDLY. THE WOLF RIVER AT GERMANTOWN SHOULD 
APPROACH ACTION STAGE OF 20 FEET WHICH WOULD FLOOD NEARBY LOW LYING 
FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3484 9014 3485 9021 3494 9015 3498 9011
      3505 9007 3512 9004 3516 9000 3519 8919
      3500 8920 3500 8972 3490 8973 3483 9015
      3483 9016

$$
630 
WGUS54 KMEG 111457
FFWMEG
MSC033-TNC047-157-111700-
/O.EXT.KMEG.FF.W.0134.000000T0000Z-140911T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
957 AM CDT THU SEP 11 2014

...FLASH FLOOD EMERGENCY FOR FAYETTE...SHELBY AND DESOTO COUNTIES...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL NOON CDT

* THIS IS A FLASH FLOOD EMERGENCY FOR FAYETTE...SHELBY AND DESOTO    
  COUNTIES. 

* AT 954 AM CDT...DOPPLER RADAR ESTIMATES 4 TO 6 INCHES OF RAINFALL  
  HAS OCCURRED OVER THE PAST 4 HOURS. SHOWERS AND THUNDERSTORMS WILL 
  PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN IN THE NEXT 2 HOURS.   
  LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WIDESPREAD FLASH FLOODING 
  ACROSS THE AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  COLLIERVILLE...GERMANTOWN...HORN LAKE...OLIVE BRANCH...SOUTHAVEN
  AND CORDOVA.

 THIS WARNING ALSO INCLUDES AREAS NEAR LAKE MCKELLAR.

AREA RIVERS ARE RISING RAPIDLY. THE WOLF RIVER AT GERMANTOWN SHOULD 
APPROACH ACTION STAGE OF 20 FEET WHICH WOULD FLOOD NEARBY LOW LYING 
FIELDS. STAY AWAY FROM RISING WATERS!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3484 9014 3485 9021 3494 9015 3498 9011
      3505 9007 3512 9004 3516 9000 3519 8919
      3500 8920 3500 8972 3490 8973 3483 9015
      3483 9016

$$
791 
WGUS54 KMEG 111652
FFWMEG
MSC033-TNC047-157-111900-
/O.EXT.KMEG.FF.W.0134.000000T0000Z-140911T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1152 AM CDT THU SEP 11 2014

...FLASH FLOOD EMERGENCY FOR FAYETTE...SHELBY AND DESOTO COUNTIES...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 200 PM CDT

* THIS IS A FLASH FLOOD EMERGENCY FOR FAYETTE...SHELBY AND           
  DESOTO COUNTIES.

* AT 1148 AM CDT...DOPPLER RADAR ESTIMATES 4 TO 7 INCHES             
  OF RAINFALL HAS OCCURRED OVER THE PAST 6 HOURS. LOCATIONS IN       
  NORTHERN DESOTO COUNTY HAVE RECEIVED UP TO 9 INCHES. SHOWERS AND   
  THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN     
  OVER THE NEXT 2 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  COLLIERVILLE...GERMANTOWN...HORN LAKE...OLIVE BRANCH...SOUTHAVEN
  AND CORDOVA.

 THIS WARNING ALSO INCLUDES AREAS NEAR LAKE MCKELLAR.

AREA RIVERS ARE RISING RAPIDLY. THE WOLF RIVER AT GERMANTOWN SHOULD 
APPROACH ACTION STAGE OF 20 FEET WHICH WOULD FLOOD NEARBY LOW LYING 
FIELDS. STAY AWAY FROM RISING WATERS!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3484 9014 3485 9021 3494 9015 3498 9011
      3505 9007 3512 9004 3516 9000 3519 8919
      3500 8920 3500 8972 3490 8973 3483 9015
      3483 9016

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 6:09 AM CDT, 45 minutes earlier.

Area forecast discussion, Sep 11, 6:09 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
609 AM CDT THU SEP 11 2014

.UPDATE...

UPDATED TO INCLUDE THE 12Z AVIATION DISCUSSION BELOW.

JCL

&&

.DISCUSSION... /ISSUED 502 AM CDT THU SEP 11 2014/

UPDATED FOR FLASH FLOOD WATCH.

TRAINING STORMS CAPABLE OF MODERATE TO HEAVY RAIN CONTINUE TO
BUILD SOUTH ALONG AN OUTFLOW BOUNDARY. FURTHER WEST GROWING AREA
OF CONVECTIVE ACTIVITY IS CROSSING ARKANSAS...AND LIKELY TO MOVE
INTO ALREADY FLOODED AREAS ACROSS EASTERN ARKANSAS...THE BOOTHEEL
OF MISSOURI AND PORTIONS OF WEST TENNESSEE. THIS TREND IS EXPECTED
TO CONTINUE THROUGHOUT THE MORNING...WITH A SLOW DRIFT SOUTHWARD.
LATER TODAY...THROUGH FRIDAY A SECOND WAVE OF ENERGY IS FORECASTED
TO RE-GENERATE ADDITIONAL SHOWERS AND STORMS OVER THE REGION. HAVE
ISSUED A FLASH FLOOD WATCH ACCORDINGLY FOR AREAS NORTH OF A HELENA
ARKANSAS TO CORINTH MISSISSIPPI LINE...WHERE TOTAL RAINFALL
AMOUNTS OF 4 TO 7 INCHES ARE POSSIBLE.

JAB

PREV DISCUSSION... /ISSUED 254 AM CDT THU SEP 11 2014/

APPROACHING COLD FRONT ACROSS NORTHEAST ARKANSAS AND THE BOOTHEEL
OF MISSOURI...WITH TRAINING THUNDERSTORMS ALONG AND JUST AHEAD.
RAINFALL AMOUNTS SEEN IN THE PAST 4 TO 5 HOURS HAVE BEEN AS HIGH
AS 4 INCHES IN SOUTHEAST CLAY COUNTY. TEMPERATURES ACROSS THE ARE
ARE GENERALLY IN THE 70S...WITH A FEW LOW 80S IN THE MEMPHIS
METRO.

FOR TODAY AND TONIGHT...THE COLD FRONT WILL CONTINUE TO SLOWLY
TRACK SOUTHEAST TODAY...BRINGING PERIODS OF SHOWERS AND
THUNDERSTORMS TO THE AREA...TO INCLUDE THE RISK FOR HEAVY RAINFALL.
THE CONVECTIVE ACTIVITY IS NOT EXPECTED TO REACH PORTIONS OF
NORTHEAST MISSISSIPPI UNTIL THIS AFTERNOON...SO HAVE BUMPED UP
HIGHS TO NEAR 90F THERE. FURTHER NORTH THE FRONT SHOULD MAKE IT TO
THE I-40 CORRIDOR AROUND NOON...SO TEMPERATURES IN THIS ZONE
SHOULD CLIMB A FEW DEGREES...REACHING THE LOW 80S. LONGEST TIME IN
THE PRECIPITATION SHIELD WILL BE THE NORTH TODAY...AND WITH THAT
TEMPERATURES SHOULD ONLY CLIMB TO THE MID 70S...ROUGHLY TEN
DEGREES BELOW NORMAL. THE FRONT IS EXPECTED TO GET A BIGGER PUSH
LATE TONIGHT TO NEAR THE I-20 CORRIDOR AS THE CURRENT SHORTWAVE
IN WESTERN MONTANA SWINGS INTO THE DAKOTAS. FROM THIS THERE MAY BE
A SMALL WINDOW OF DRY WEATHER/LIGHTER AMOUNTS OF RAIN THIS
EVENING BEFORE THE INFLUENCE OF THE NEXT WAVE. MODELS INDICATE
DEWPOINTS STAYING IN THE UPPER 60S TO LOW 70S OVERNIGHT...SO HAVE
BUMPED UP FRIDAY MORNING LOWS A COUPLE OF DEGREES.

FRIDAY AND SATURDAY...COOL...CLOUDY...WITH RAIN CHANCES CONTINUING
AS THE AFOREMENTIONED SHORTWAVE CROSSES THE MIDWEST. FORECAST
SOUNDINGS ON FRIDAY SHOW LINGERING BOUNDARY LAYER INSTABILITY
.SO A RISK FOR MORE THUNDER IS ANTICIPATED...ESPECIALLY INTO
NORTH MISSISSIPPI WHERE NEAR SURFACED BASED CONVECTION REMAINS
FAVORABLE. THE CANADIAN 1036MB HIGH CENTER WILL MOVE INTO KANSAS
AND MISSOURI FRIDAY NIGHT PUSHING THE FRONT CLOSER TO THE GULF
COAST. THE DEEPER POST FRONTAL AIRMASS WILL ENTER THE NORTHERN
MIDSOUTH CHANGING THE SHOWERY NATURE OF THE PRECIPITATION TO MORE
STABLE/STRATIFORM RAINFALL. IN ADDITION...PATCHY DRIZZLE AND FOG
ARE PROBABLE. THIS ACTIVITY WILL CONTINUE INTO MIDDAY SATURDAY
OVER THE SOUTHERN HALF OF THE CWA...WITH DRIER AIR FINALLY
BEGINNING TO CLEAR THINGS ACROSS THE NORTH. UNFORTUNATELY IT
APPEARS NORTH MISSISSIPPI WILL HOLD OFF ON ANY SIGNIFICANT CLOUD
CLEARING UNTIL SATURDAY EVENING AND OVERNIGHT.

SUNDAY THROUGH WEDNESDAY...THIS PERIOD WILL START OFF DRY AND
PLEASANT. HOWEVER A SECOND COLD FRONT...FORECASTED TO BE
WEAKER...WILL BRING INCREASING CLOUDS AND RAIN CHANCES LATE MONDAY
THROUGH TUESDAY. THERE ARE SLIGHT DIFFERENCES IN TIMING AND
INTENSITY BETWEEN THE ECMWF AND THE GFS. TEMPERATURES APPEAR
SEASONAL WITH HIGHS IN THE LOW TO MID 80S...AND LOWS IN THE 60S.

JAB

&&

.AVIATION...

12Z TAF CYCLE (11/12Z-12/12Z)

A COLD FRONT WILL MOVE THROUGH THE MIDSOUTH FROM THE NORTH TODAY.
NUMEROUS SHOWERS AND THUNDERSTORMS WITH MVFR AND IFR CONDITIONS WILL
OCCUR IN ASSOCIATION WITH THE FRONT. CONVECTION TEMPORARILY ENDING
FROM THE NORTH THIS AFTERNOON AS THE FRONT PUSHES FURTHER
SOUTHWARD...BEFORE A DISTURBANCE RIDING ALONG THE FRONT BRINGS
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE REGION OVERNIGHT.
A VARIETY OF CEILINGS WILL OCCUR ACROSS THE MIDSOUTH WITH IFR
CONDITIONS IN STRATUS POSSIBLE AT KTUP EARLY THIS MORNING BEFORE
LIFTING TO VFR BY AFTERNOON...AND WIDESPREAD MVFR CEILINGS ALONG AND
BEHIND THE FRONT AFFECTING KMEM...KMKL...AND KJBR. SW-W WINDS 5-8
KTS IN ADVANCE OF THE FRONT...TURNING TO THE N AND NE AT 7-11 KTS
BEHIND THE FRONT.

JCL

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR ALCORN-BENTON MS-
     DESOTO-MARSHALL-TATE-TIPPAH-TUNICA.

TN...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR BENTON TN-CARROLL-
     CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
     HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
     MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Sep 11, 4:37 AM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
437 AM CDT THU SEP 11 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-121145-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
437 AM CDT THU SEP 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE NORTHERN TWO THIRDS OF
THE MIDSOUTH...SPECIFICALLY NORTH OF A HELENA ARKANSAS TO CORINTH
MISSISSIPPI LINE.

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ALONG A COLD FRONT
TODAY SOUTH OF A JONESBORO ARKANSAS TO A DRESDEN TENNESSEE LINE.
STRONG WIND GUSTS AND HEAVY RAINFALL WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FLASH FLOOD WATCH IS IN EFFECT FOR THE NORTHERN TWO THIRDS OF
THE MIDSOUTH THROUGH FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JAB

In the hours before

Local storm report, Sep 11, 4:10 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
410 AM CDT THU SEP 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 AM     FLASH FLOOD      12 NW RIPLEY            35.87N 89.69W
09/11/2014                   LAUDERDALE         TN   PUBLIC

            FLOODING ON CHISOLM LAKE ROAD. BRIDGE NEAR LAKE
            IMPASSABLE.

&&

JAB
Local storm report, Sep 11, 5:55 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
555 AM CDT THU SEP 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 AM     HEAVY RAIN       3 N BARTLETT            35.26N 89.84W
09/11/2014  E1.90 INCH       SHELBY             TN   TRAINED SPOTTER

            1.75 TO 1.99 INCHES OF RAIN FELL IN AN HOUR AND 15
            MINUTES.

&&

JAB
Local storm report, Sep 11, 6:24 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
624 AM CDT THU SEP 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 AM     HEAVY RAIN       3 N BARTLETT            35.26N 89.84W
09/11/2014  E3.20 INCH       SHELBY             TN   TRAINED SPOTTER

            RAINFALL ESTIMATED BETWEEN 3.00 AND 3.24 INCHES IN THE
            PAST HOUR AND 45 MINUTES. STILL RAINING. UNABLE TO
            DETERMINE FLOODING.

&&

JAB
Local storm report, Sep 11, 6:35 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
635 AM CDT THU SEP 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 AM     FLASH FLOOD      COVINGTON               35.57N 89.65W
09/11/2014                   TIPTON             TN   TRAINED SPOTTER

            SEVERAL ROADS FLOODED AROUND THE COUNTY AND A FEW VEHICLE
            ACCIDENTS AS A RESULT. JACK BENNETT AND BRIGHTON ROADS
            ARE CLOSED DUE TO FLOODING.

&&

ZDM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 1:35 AM CDTFlash Flood WarningMEGDyer, Lake, Obion4 hr
Sep 11, 4:18 AM CDTFlash Flood WarningMEGDyer, Lauderdale4 hr
Sep 11, 4:27 AM CDTFlash Flood WatchMEGBenton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more16 hr
Sep 11, 5:10 AM CDTFlash Flood WarningMEGHaywood, Tipton4 hr
Sep 11, 5:49 AM CDTFlash Flood Warning EmergencyMEGFayette, Shelby6 hr
Sep 11, 8:53 AM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale14 hr
Sep 11, 9:10 AM CDTFlash Flood WarningMEGHaywood, Tipton2 hr
Sep 11, 11:12 AM CDTAreal Flood WarningMEGHaywood, Tipton4 hr
Sep 11, 11:38 AM CDTAreal Flood WarningMEGFayette, Shelby4 hr
Sep 11, 11:41 AM CDTRiver Flood WarningMEGFayette, Shelby31 hr
Sep 11, 1:51 PM CDTAreal Flood WarningMEGFayette, Shelby3 hr
Sep 11, 8:48 AM CDTFlash Flood Warning EmergencyMEGBenton, DeSoto, Marshall3 hr
Sep 11, 11:43 AM CDTAreal Flood WarningMEGBenton, DeSoto, Marshall4 hr
Sep 11, 4:50 PM CDTAreal Flood WarningMEGDeSoto12 hr
Sep 11, 12:54 AM CDTFlash Flood WarningMEGClay, Greene, Lawrence, Randolph4 hr

Nearby

Flash Flood Warnings in Tennessee, 2014Flash Flood Warnings in Mississippi, 2014Flash Flood Warnings in Arkansas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.